MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2200-0500
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Administrative secretary materials management, materials resource utilization coordinator.The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.
 
Event or Problem Description
The customer had reported separation at the lower fitment.The customer later reported that in the nicu, approximately 50 minutes after the tubing was changed the device alarmed for air in line.The tubing was clamped, and the set was removed from the pump module.The silicone portion of the set was tapped to dispel any air bubbles, and when this was done, the tubing below the pump segment separated.There was a free flow of fluid from the set.The portion of tubing that was still attached to the infant was clamped.Iv fluid and tubing were replaced.The customer questions if the set came unglued.There was no report of patient harm.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer¿s report that the set separated at the lower fitment was confirmed.Visual inspection showed that the silicone segment was completely separated from the lower fitment.The expected retainer ring for the lower fitment and silicone segment connection was not received.No crush marks were observed on the upper fitment.Further visual inspection of the separation showed o-ring indentations on the silicone segment.The separated silicone was manually reassembled and fully reseated by hand.Functional and pressure testing was performed; no leaks or issues were observed.The root cause of the tubing separation is customer misuse involving the set being stretched or flicked when attempting to get the air out of the line.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8090103
Report Number9616066-2018-02302
Device Sequence Number1684604
Product Code FPA
UDI-Device Identifier07613203012638
UDI-Public7613203012638
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2200-0500
Device Catalogue Number2200-0500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015, THERAPY DATE (B)(6) 2018
Patient Age2 DA